User Profile
Katie46
Member
Joined 2 years ago
User Widgets
Contributions
Re: Xanthelasma and raised cholesterol on letrozole.
My collestrol did not improve with diet, I didn't really think it would as I have a family history of high collestrol, and I pretty much follow the heart healthy diet. My GP and Oncologist recommended I start statins, and I've been taking them for 4 months now. I take 5mg a day and my collestrol has reduced from 7 to 4.5. I don't have any new side effects that I've noticed. I have a history of hashimoto's, but do not require medication for that at this stage. I've been taking letrozole for 2 years, I have the usual menopause symptoms, plus stiff joints in my hands in the morning, particularly my right hand, the side I had my sentinel nodes removed from, which improves dramatically with movement. My feet can feel a little stiff when I first get up in the morning, but again improves quickly with movement. I also have dry eyes, but that has improved quite a bit since I finished the 2 year course of abemaciclib. I had my ovaries removed earlier this year as I was fed up getting the zolodex injections every month. While the side effects can be frustrating, I personally think the benefits of taking letrozole are worth it for me. It's hard to figure out what drugs are causing what side effects, with menopause doing it's thing in the background as well. Maybe have another chat with your oncologist and see if they can switch you to another AI?3Views
Sign in to react to this post0Comments
Re: Letrozole and high cholesterol
Just an update re my collestrol. Having spoken to my GP and oncologist I started taking statins, even after being careful about what I ate my collestrol did not come down, it was 7. My oncologist told me I could be a marathon runner and it would barely budge, Letrozole is the culprit. So I started statins. So far, 8 weeks in, I don't notice any new side effects, so that's good.56Views
Sign in to react to this post1Comment
Re: What to expect - AC after Carbo/paclitaxel/pembro
I had AC first and then paclitaxel. My diagnosis was different IDC ER+ PR+ HER2- It's hard to predict how your body will react to AC everyone's experience seems to be a little different. I would say the side effects I had from AC were middle of the road, I didn't suffer from nausea, and my appetite was ok. I did get extreme fatigue around day 4 after treatment that lasted around 4 or 5 days, I was tired and weak and could barely walk across the room before wanting to sit down. But that did pass and I'd feel ok again before the next round. All said and done it was manageable. When I was feeling well enough I'd meet a few friends for coffee. I didn't work while I had my AC treatment, although I know that some people do. If it wasn't for the severe fatigue I think I could have. I had more niggly side effects on paclitaxel but I did have I more energy and I went back to work 2 days a week. However, after round 8 I got terrible mouth ulcers, and I had to stop for a week before resuming with a 30% reduction for the last 4 rounds. Through it all my bloods were good, and I kept my appetite and some taste buds. Listen to your body, don't overdo things, rest when you need to, and be kind to yourself. Wishing you all the best on your journey. Katie31Views
Sign in to react to this post1Comment
Last Abemaciclib
Today is another milestone for me, I've finished my 2 year course of abemaciclib. It was a bumpy road, but I managed to complete the course, the last 6 months on 50mg x 2 daily. My main side effect was diarrhoea, it was manageable but persistent, and could be physically and mentally exhausting. It only stopped once I was on the 50mg dose. I had 2 dose reductions over the 2 years, so if you are struggling with side effects chat to your oncologist. I had a few short breaks along with the dose reductions. Reasesrch is showing the lower dose doesn't seem to reduce effectiveness and my oncologist said the objective was to keep me on the 2 year course if at all possible. All the best, Katie31Views
Sign in to react to this post0Comments
Re: Travel Insurance
It's very likely that my premium increase was mainly due to my surgical procedure in the last 6 months. I had to complete their medical declaration, and the questions for breast cancer were mainly to establish where I was in relation to my treatment. I finished all my 'active' treatment 2 years ago and I'm just taking hormone therapy now.103Views
Sign in to react to this post1Comment
Re: Travel Insurance
I'm using Covermore for an upcoming overseas trip. I declared my breast cancer treatment. I've also had a hysterectomy and ovary removal in the last 6 months, so I'm paying a few hundred extra on my premium (optional), I'm not sure if the breast cancer increased my premium as well, but they've covered me for it.129Views
Sign in to react to this post4Comments
Letrozole and high cholesterol
I'm struggling to reduce my cholesterol, it's always been a bit high and it's now jumped up to 7, yikes! I'm almost certain this has been caused by the Letrozole as it's a known side effect. I have a pretty healthy diet and pretty much follow the healthy heart diet, and have for years. I spent 6 weeks being even more strict and managed to reduce it by 0.04 😆 I'm giving it another few months, and picking up my extercise, and will then seriously consider taking statins, if I haven't managed to reduce it more. I've lost 10kg since diagnosis 2 years ago. My good collestrol is still pretty good. I think I'm kidding myself that it will get better, my husband eats pretty much the same as me, but with more biscuits, and his is perfect 🙄 Has anyone else had a similar issue?167Views
Sign in to react to this post4Comments
Re: Tamoxifen + irregular periods.
I am not on tamoxifen, but did have a mirena when I was diagnosed. My oncologist and surgeon both wanted me to get it removed, so it may not be an option your oncologist will agree with, hopefully they can suggest something else. Katie50Views
Sign in to react to this post0Comments
Re: Post-treatment fatigue - feeling discouraged and frustrated
Our bodies have been through a lot. While I felt much better after finishing chemo, it was about 8 or 9 months after that I realised the fatigue had improved at lot, and the dragging tiredness that I'd get all of a sudden had almost disappeared. Less nanna naps and flopping into bed after work. The ongoing fatigue was frustrating, but did improve with time. Wishing you all the best. Katie138Views
Sign in to react to this post1Comment
Re: Xanthelasma and raised cholesterol on letrozole.
My oncologist told me I should get my cholesterol checked as the drugs I am on (including letrozole) can cause it to rise. My cholesterol was relatively high to begin with which is hereditary, and was 7.2 when I had it checked a few weeks ago up from 6.1. There isn't too much I can do with my diet to reduce it as I'm pretty much following the healthy heart diet anyway because of my history. I'm giving it a go for 6 weeks, but if it doesn't improve my GP has told me the next step is statins.105Views
Sign in to react to this post0Comments
Groups
Let's talk: vaginas, menopause & me
PRIVATE GROUP. This group is a safe, supportive space to talk about sexual health and emotional wellbeing during and after breast cancer. We discuss topics like menopause, vaginal dryness, pain during sex, UTIs, and changes in libido, and share ideas and products that may help. Whether you're navigating intimacy with a partner or reconnecting with yourself, you're not alone here. This is a place for open, respectful conversations and shared understanding.